Aromatase inhibitors cause arthritis
by Nathan Wei, MD, FACP, FACR
Nathan Wei is a nationally known board-certified rheumatologist and author of the Second Opinion Arthritis Treatment Kit. It's available exclusively at this website... not available in stores.
Click here: Second Opinion Arthritis Treatment Kit
A number of women receiving estrogen-depleting therapies- “aromatase inhibitors”- will develop aches and pains.
Symptoms are most common in the hands and can be severe enough that patients ask to have therapy discontinued. More than 25% of women can be affected by this syndrome which predominately attacks hands, knees, elbows, and the ankles.
Symptoms are usually transient and resolve when the aromatase inhibitor is discontinued.
There have been incidences reported in the literature of patients developing rheumatoid arthritis after treatment with these drugs.
Therefore, automatic assumptions regarding the cause of aches and pains with these drugs should not be made. A work-up for rheumatoid arthritis is advised.
Symptomatic treatment with non-steroidal anti-inflammatory drugs may be helpful. Sometimes, if the problem is severe enough, addtion of disease-modifying anti-rheumatic drugs (DMARDS) might be needed.
Get more information about acupuncture and arthritis and related conditions as well as...
• Insider arthritis tips that help you erase the pain and fatigue of rheumatoid arthritis almost overnight!
• Devastating ammunition against low back pain... discover 9 secrets!
• Ignored remedies that eliminate fibromyalgia symptoms quickly!
• Obsolete treatments for knee osteoarthritis that still are used... and may still work for you!
• The stiff penalties you face if you ignore this type of hip pain...
• 7 easy-to-implement neck pain remedies that work like a charm!
• And much more...
Click here Second Opinion Arthritis Treatment Kit
Return to arthritis home page.